Try it
PSM · National programmes: NTEP, rifampicin resistance
Sample itemA newly diagnosed adult with pulmonary tuberculosis has a CBNAAT result of Mycobacterium tuberculosis detected with rifampicin resistance detected. What is the appropriate management under the National TB Elimination Programme?
Original practice item, not a recalled exam question. Nothing here is recorded.
The answer and the reasoning
C. Manage as rifampicin-resistant TB with a drug-resistant regimen through a drug-resistant TB centre
Rifampicin resistance on a molecular test marks the patient as rifampicin-resistant TB, managed as MDR/RR-TB. Further drug susceptibility testing guides the regimen and treatment is started at a drug-resistant TB centre. First-line drugs alone risk amplifying resistance.
Option by option
A. Start the standard 2HRZE/4HR regimen and repeat CBNAAT at 2 months
Standard first-line therapy lacks rifampicin activity and would be ineffective and amplify resistance.
B. Treat as a false-positive result and repeat sputum smear before any treatment
Delaying treatment is wrong, as a rifampicin-resistance result must be acted on.
C. Manage as rifampicin-resistant TB with a drug-resistant regimen through a drug-resistant TB centre (correct)
Correct. Rifampicin resistance requires a drug-resistant regimen, not first-line therapy.
D. Add streptomycin to the first-line regimen
Adding a single drug to a failing regimen is poor practice and risks more resistance.
Source note: Original NextPrep sample item — pending expert review. This item is original practice material awaiting independent expert review, so confirm important facts in a standard textbook.
More PSM questions
- BiostatisticsOf 200 people who truly have a disease, a screening test is positive in 180. What is the…
- Environmental healthAfter one hour of contact time, what residual free chlorine level is generally recommend…
- EpidemiologyWhich study design is the most efficient for investigating risk factors of a rare disease?
- BiostatisticsIn hypothesis testing, a Type I error is: